MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542251
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent revision breast augmentation with a 225cc mentor memorygel breast implant and experienced right side breast implant rupture.As a result, the device was explanted, and replaced with catalog number 3542251; serial number (b)(4) on (b)(6) 2022.It is noted that lot 5749996 expired may 21, 2012 and date of implant is (b)(6) 2012 which is after expiry date.Follow ups are in progress.Any additional information received will be updated and supplemental report will be submitted.
 
Additional Manufacturer Narrative
Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed to be ruptured.As the product involved in this complaint was not received, the device could not be analyzed according to the procedures.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Reason for device explant and/or reoperation: right rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 26, 2022, mentor became aware that the dates were not aligned.The alert date was mistakenly not updated to march 28, 2022 under regulatory authority (ra), which would make the due date april 27, 2022 instead of april 28, 2022.The report was submitted on april 19, 2022, which would have still been on time as it is before april 27, 2022.Manufacturer¿s reference number: (b)(4).Ra date did not match the alert date in the previous initial submission.
 
Additional Manufacturer Narrative
On may 26, 2022, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that the sx mpp gel 225cc breast implant was found to have a tear on the anterior view, measuring approximately 2.8 cm (tear a).In addition, a second tear was observed on the posterior view, measuring approximately 2.0 cm (tear b).Also, an additional area of missing material was observed on the anterior view, measuring approximately 2.0 cm x 1.5 cm.Microscopic examination was performed on the edges of the all ruptures, and the cause of the tear b could not be identified, and parallel striations were found in an area of the tear a and missing material, measuring approximately 0.5 cm (tear a) and 0.3 cm (area of missing material).Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear a and missing material could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the rupture b, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Based on the date of implantation provided and the expiration date of the reported lot number, the device was implanted after the expiration date.Please note that according to the product insert data sheet, sterility cannot be guaranteed if the packaging has been damaged or after the ¿use by date¿ shown in the box label.Therefore, the device was used in an off-label manner.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 26, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key14144393
Report Number1645337-2022-04161
Device Sequence Number3986150
Product Code FTR
UDI-Device Identifier00081317000839
UDI-Public00081317000839
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2012
Device Model Number3542251
Device Catalogue Number3542251
Device Lot Number5749996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/26/2022
04/26/2022
05/26/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/26/2022
05/09/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale